Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 10, 2000, 4:19 AM EDT for Chesterfield County, Lancaster County, South Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 4:19 AM EDT (08:19 UTC)
- Expired
- Aug 10, 2000, 5:15 AM EDT
- In force
- 56 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
Counties Chesterfield County, SC, Lancaster County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:55 AM EDT | Thunderstorm Wind 50 E | Central Portion, SC | Sheriff reported trees down in central and southern Lancaster county. |
| Aug 10, 5:15 AM EDT | Thunderstorm Wind 50 E | Mc Bee, SC | Sheriff reported trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 2:00 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
780 WUUS52 KCAE 100819 SVRCAE SCC025-057-100915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 419 AM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 515 AM EDT. * AT 417 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 2 MILES SOUTH OF ROCK HILL TO 5 MILES EAST OF CHERAW...MOVING SOUTH AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LANCASTER...LANCASTER MILL AT 425 AM EDT ELGIN...IRWIN AT 430 AM EDT HEATH SPRINGS AT 440 AM EDT KERSHAW AT 445 AM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:07 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 10, 3:07 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 307 AM EDT THU AUG 10 2000 WATCH BOX IN EFFECT UNTIL 10Z...GETTING READY FOR POSS WARNINGS, SO I WILL MAKE THIS QUICK. LOOKS LIKE ATMS WILL STABLE AFTER STORMS COME THOROUGH BUT BUFKIT SHOWS ATMS BECMG VERY UNSTABLE BY THIS AFTN WITH INDICES PRETTY HIGH. WILL KEEP IN SLIGHT CHANCE OVER MOST OF THE AREA THIS AFTN AND EVENING. FWC AGAIN LOOKING A BIT TOO WARM SO I WILL CUT TEMPS BACK A BIT AS HAVE BEEN THE PAST FEW DAYS. MODELS TRY TO BRING FRONT IN HERE BY FRI PM WITH ANOTHER ROUND OF SHRA/TSRA IN THE AFTN/EVNG. NO SIG CHANGES TO EXTENDED...ALOT DEPENDS ON WHAT TD 4 DECIDES TO DO. FCSTID = 17 CAE 97 73 92 70 / 20 20 20 20 AGS 98 73 93 68 / 20 20 20 20 SSC 97 74 92 71 / 20 20 20 20 OGB 98 74 92 71 / 20 20 20 20 .CAE... GA...NONE. SC...SEV TSTM WATCH IN EFFECT UNTIL 10Z SC015-016. G
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:23 AM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 67 min |
| Aug 10, 5:01 AM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw | 44 min |
| Aug 10, 5:10 AM EDT | Severe Thunderstorm Warning | CAE | Newberry | 50 min |
| Aug 10, 5:14 AM EDT | Severe Thunderstorm Warning | CAE | Lee | 46 min |
| Aug 10, 5:30 AM EDT | Severe Thunderstorm Warning | CAE | Lexington, Saluda | 45 min |
| Aug 10, 5:30 AM EDT | Severe Thunderstorm Warning | CAE | Richland | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.